On the role of progressive taxation in a Ramsey model with heterogeneous households
Stefano Bosi and
Thomas Seegmuller
Journal of Mathematical Economics, 2010, vol. 46, issue 6, 977-996
Abstract:
Abstract The aim of this paper is to study the role of progressive tax rules on the steady state and the stability properties in a Ramsey economy with heterogeneous households and borrowing constraints. Since labor supply is elastic, considering different tax rates on capital and labor incomes matters. Showing the existence of steady states where only the most patient households hold capital, we argue that working could not be optimal for them. Dynamics are addressed through a local analysis. In contrast to many contributions, progressive tax rules can promote expectation-driven fluctuations and endogenous cycles. Hence, progressivity can be an inopportune device to stabilize macroeconomic volatility.
Keywords: Progressive; taxation; Heterogeneous; agents; Borrowing; constraint; Endogenous; labor; supply; Steady; state; allocation; Macroeconomic; stability (search for similar items in EconPapers)
Date: 2010
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (9)
Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0304-4068(10)00080-7
Full text for ScienceDirect subscribers only
Related works:
Working Paper: On the Role of Progressive Taxation in a Ramsey Model with Heterogeneous Households (2008) 
Working Paper: On the Role of Progressive Taxation in a Ramsey Model with Heterogeneous Households (2008) 
Working Paper: On the role of progressive taxation in a Ramsey Model with heterogeneous households (2008) 
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:eee:mateco:v:46:y:2010:i:6:p:977-996
Access Statistics for this article
Journal of Mathematical Economics is currently edited by Atsushi (A.) Kajii
More articles in Journal of Mathematical Economics from Elsevier
Bibliographic data for series maintained by Catherine Liu ().